Alert archive / Michigan / Wind Chill Advisories in 2015
Wind Chill Advisory 3, NWS Marquette, MI
NWS Marquette, MI issued this wind chill advisory at Jan 6, 2015, 3:56 PM EST for 10 counties in Michigan. It took effect at Jan 6, 2015, 10:00 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2015, 3:56 PM EST (20:56 UTC)
- In effect from
- Jan 6, 2015, 10:00 PM EST
- Expired
- Jan 7, 2015, 1:00 PM EST
- In force
- 15 hr
- Issued by
- NWS Marquette, MI
Counties Alger County, MI, Baraga County, MI, Delta County, MI, Houghton County, MI, Keweenaw County, MI, Luce County, MI, Marquette County, MI, Menominee County, MI, Ontonagon County, MI, Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 10 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 8.9 hours before the alert went out and 423 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this wind chill advisory went out at Jan 6, 3:19 PM EST, 37 minutes earlier.
Area forecast discussion, Jan 6, 3:19 PM EST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
319 PM EST TUE JAN 6 2015
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 518 AM EST TUE JAN 6 2015
UPPER AIR PATTERN CONSISTS OF A BROAD 500 MB TROUGH OVER MOST OF THE
U.S. WITH A RIDGE OVER THE WESTERN U.S. THERE ARE NUMEROUS
SHORTWAVES EMBEDDED IN THE TROUGH AND THIS WILL BRING IN A
REINFORCING SHOT OF COLD AIR. NAM...GFS AND ECMWF SHOW SOME 850-500
MB Q-VECTOR CONVERGENCE MOVING THROUGH THE AREA TODAY AND THIS MOVES
OUT TONIGHT.
VERY BUSY TRYING TO FIGURE OUT HEADLINES...CREATE HAZARDS PRODUCTS
AND WRITE MULTIPLE PRODUCTS SO THIS DISCUSSION WILL BE SHORT AND
FOCUS ON THE IMPORTANT DETAILS. WENT ALONG WITH THE NAMDNG MODEL
SOLUTION SHOWING A DOMINANT LAKE EFFECT SNOWBAND SETTING UP LATE
THIS AFTERNOON INTO WEDNESDAY MORNING FOR ALGER...LUCE...SCHOOLCRAFT
AND LUCE COUNTIES AND ISSUED LAKE EFFECT SNOW WARNINGS AND
ADVISORIES FOR THAT AREA AS THERE COULD BE 10 INCHES OF SNOW IN THAT
DOMINANT BAND SETTING UP ACROSS ALGER AND SCHOOLCRAFT COUNTIES AND
JUST BRUSHING NORTHEAST DELTA COUNTY AND THIS IS WHERE THE NAMDNG
MODEL SHOWED A DOMINANT BAND TONIGHT. WENT WITH ADVISORIES AND
WARNINGS THERE FOR POOR VISIBILITIES IN THIS BAND. NEXT ISSUE WAS
FOR LAKESHORE FLOODING AND WAVES GET UP ONCE AGAIN TO 12 TO 15 FEET
NEAR THE SHORELINE AND ISSUED A LAKESHORE FLOOD ADVISORY TONIGHT
INTO WED NIGHT.
WIND CHILLS. KEPT THE ADVISORY GOING FOR THIS MORNING AS VALUES ARE
CLOSE ENOUGH AND WINDS ARE UP ENOUGH TO GET CRITERIA. DID NOT ISSUE
A WIND CHILL WARNING FOR TONIGHT AS DID NOT WANT DOUBLE HEADLINES UP
WITH THE WIND CHILLS THIS MORNING...BUT WE WILL NEED ONE AND
DAYSHIFT CAN ISSUE ONE ONCE THIS FIRST EVENT IS DONE WHICH WILL THEN
NOT BE SO CONFUSING WITH MULTIPLE HEADLINES.
DID NOT MAKE TOO MANY CHANGES TO THE GOING FORECAST FOR TEMPERATURES
AND WILL GET ANOTHER ROUND OF COLDER TEMPERATURES AGAIN TONIGHT.
.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 318 PM EST TUE JAN 6 2015
THE UPPER TROUGH THAT IS CURRENTLY COVERING EASTERN CANADA AND THE
GREAT LAKES REGION WILL REMAIN IN PLACE FOR MUCH OF THE LONG TERM
PERIOD BEFORE FINALLY LIFTING OUT OF THE AREA EARLY NEXT WEEK. WITH
THE TROUGH IN PLACE...WAVES OF COLD AIR WILL CONTINUE TO SWEEP
ACROSS THE REGION AND LEAD TO BELOW NORMAL TEMPERATURES AND LAKE
EFFECT SNOW.
LAKE EFFECT SNOW WILL BE ONGOING IN THE WEST-NORTHWEST WIND SNOW
BELTS ON WEDNESDAY NIGHT...AS THE AREA IS BETWEEN A LOW OVER HUDSON
BAY AND A HIGH IN THE MID MISSISSIPPI VALLEY. WITH THE HIGH
SHIFTING TO THE EAST THROUGH THE NIGHT...WOULD EXPECT THE LAKE
EFFECT TO TRANSITION TO THE WESTERLY WIND FAVORED
LOCATIONS...LARGELY OVER THE KEWEENAW AND RIGHT ALONG THE LAKE
SUPERIOR SHORELINE EAST OF MUNISING. INVERSION HEIGHTS DURING THIS
PERIOD LOOK TO BE AROUND 6-7KFT AND IT APPEARS DRIER AIR MOVING
INTO THE AREA WILL LIMIT THE INTENSITY OF THE OF THE LES WEDNESDAY
NIGHT AND CONTINUING INTO THURSDAY MORNING AS WINDS SHIFT MORE TO
THE SOUTHWEST AHEAD OF AN APPROACHING CLIPPER.
A SHORTWAVE DIVING SOUTHEAST OUT OF CANADA WILL STRENGTHEN A TROUGH
OVER NORTHERN ONTARIO AND MINNESOTA THURSDAY MORNING AND THEN DRAG
IT SOUTHEAST ACROSS THE UPPER GREAT LAKES REGION THURSDAY
AFTERNOON. A PERIOD OF STRONG BUT BRIEF MID LEVEL WARM AIR
ADVECTION WILL SWEEP ACROSS THE SOUTHERN HALF OF THE CWA DURING THE
LATE MORNING AND AFTERNOON HOURS. WILL CONTINUE TO SHOW A PERIOD OF
LIKELY POPS AS THAT CLIPPER MOVES THROUGH THE AREA. STILL THINK
SNOWFALL AMOUNTS WILL BE IN THE 0.5-2.0 INCH RANGE...BUT WILL NEED
TO KEEP AN EYE ON SNOW RATIOS AS SOME OF THE MODELS INDICATE A VERY
DEEP CLOUD WITHIN THE DGZ WHICH COULD PRODUCE RATIOS OF 25-30 TO
ONE.
BEHIND THE CLIPPER...ANOTHER ROUND OF LAKE EFFECT WILL DEVELOP AS
850MB TEMPS FALL FROM -16C AT 18Z THURSDAY TO -26C BY 12Z FRIDAY
UNDER NORTHWESTERLY WINDS. WITH THE DEEPER MOISTURE PRESENT AND
FAIRLY HIGH INVERSION HEIGHTS...EXPECT A PERIOD OF MODERATE SNOW
DURING THE EVENING HOURS BEFORE GRADUALLY DIMINISHING OVERNIGHT AS
INVERSION HEIGHTS LOWER. AS HAS BEEN THE CASE WITH THE LAST COUPLE
OF EVENTS...EXPECT THE COLD AIR TO LEAD TO SNOW RATIOS AND FINER
FLAKES...THUS LEADING TO SNOW THAT IS EFFICIENT AT REDUCING
VISIBILITIES. AS A STARTING POINT...HAVE PUT 12HR AMOUNTS OF 2-4IN
FOR THE NORTHWEST WINDS BELTS THURSDAY NIGHT AND IN THE
WEST-NORTHWEST WIND AREAS ON FRIDAY. THE GUSTY WINDS BEHIND THE
CLIPPER SYSTEM WILL LEAD TO ANOTHER NIGHT OF LOW WIND CHILLS...WITH
MUCH OF THE WESTERN HALF OF UPPER MICHIGAN IN THE -20 TO -30 DEGREE
RANGE.
THE POCKET OF VERY COLD AIR WILL SHIFT EAST OF THE AREA ON
FRIDAY...LEADING TO A VERY SLOW MODERATION TO TEMPERATURES ALOFT
UNDER WEST-NORTHWEST WINDS. THEREFORE...WOULD EXPECT LAKE EFFECT TO
TRANSITION TO THE WESTERLY WIND AREAS ON FRIDAY AND REMAIN THROUGH
MUCH OF THE WEEKEND...AS ANOTHER HIGH DROPS FROM THE NORTHERN
PLAINS...THROUGH THE MID MISSISSIPPI VALLEY AND INTO THE MID
ATLANTIC STATES. THE LAKE EFFECT WILL START TO DIMINISH SUNDAY
NIGHT AND MONDAY BEHIND THE FINAL SHORTWAVE SWEEPING ACROSS THE
AREA SUNDAY NIGHT AND WITH THE UPPER TROUGH SHIFTING
EAST-NORTHEAST. THAT WILL ALLOW A HIGH TO MOVE DIRECTLY ACROSS THE
UPPER GREAT LAKES REGION ON MONDAY. THE HIGH WILL SHIFT TO THE NEW
ENGLAND STATES ON TUESDAY...BUT KEEP A LINGERING RIDGE OVER THE
AREA. THE DRY AIR AND SUBSIDENCE WITH THE RIDGE...COMBINED WITH
MODERATING 850MB TEMPS TO AROUND -10C...WILL LEAD TO DIMINISHING
LES CHANCES AND TEMPERATURES STARTING TO TREND BACK TOWARDS NORMAL.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1231 PM EST TUE JAN 6 2015
AT CMX..LIFR CONDITIONS ARE EXPECTED WITH CONTINUED NW FLOW LES.
WITH INCOMING VERY COLD ARCTIC AIR...SNOWFLAKES WILL BECOME
FINER/SMALLER AND VERY EFFECTIVE AT REDUCING VIS. COMBINED WITH
INCREASING WINDS/BLSN LATE AFTN/EVENING...EXPECT PREVAILING VLIFR
CONDITIONS BY EVENING. AT KIWD...VEERING WINDS WILL DROP CONDITIONS
FROM MVFR EARLY THIS AFTERNOON TO IFR/LIFR...LATE IN THE AFTN AS
SNOW SHOWERS INCREASE. LIFR CONDITIONS WILL BE LIKELY TONIGHT UNDER
NW WINDS OFF LAKE SUPERIOR. AT KSAW...MVFR CONDITIONS WILL DEVELOP
IN THE AFTN...AND THEN IFR IN THE EVENING AS SNOW SHOWERS INCREASE
ALONG WITH SOME BLSN.
&&
.MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 518 AM EST TUE JAN 6 2015
MUCH OF THIS PERIOD WILL BE MARKED BY HEAVY FREEZING SPRAY...WITH
INTERMITTENT GALES. CURRENTLY HAVE HEAVY FREEZING SPRAY WARNINGS
POSTED ALL THE WAY THROUGH SATURDAY MORNING. ACTIVE WEATHER FORECAST
WITH GALE EVENTS AND HEAVY FREEZING SPRAY CAN BE EXPECTED THROUGH
SATURDAY.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
WIND CHILL ADVISORY FROM 10 PM EST /9 PM CST/ THIS EVENING TO 1
PM EST /NOON CST/ WEDNESDAY FOR MIZ001>007-012-013-084-085.
LAKE EFFECT SNOW WARNING UNTIL 1 PM EST WEDNESDAY FOR MIZ006-085.
WINTER WEATHER ADVISORY UNTIL 7 PM EST WEDNESDAY FOR MIZ001-003.
LAKESHORE FLOOD ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST
WEDNESDAY FOR MIZ001>003.
LAKE EFFECT SNOW ADVISORY FROM 7 PM EST /6 PM CST/ THIS EVENING
TO 1 PM EST /NOON CST/ WEDNESDAY FOR MIZ002-009.
WIND CHILL WARNING FROM 9 PM THIS EVENING TO NOON CST WEDNESDAY
FOR MIZ009>011.
LAKESHORE FLOOD ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST
THURSDAY FOR MIZ005>007.
LAKE EFFECT SNOW ADVISORY UNTIL 1 PM EST WEDNESDAY FOR MIZ007-
013-014.
LAKE EFFECT SNOW ADVISORY FROM 7 PM THIS EVENING TO 10 AM EST
WEDNESDAY FOR MIZ005.
LAKE SUPERIOR...
HEAVY FREEZING SPRAY WARNING UNTIL 1 PM EST /NOON CST/ SATURDAY
FOR LSZ240>251-263>267.
GALE WARNING UNTIL 7 AM EST THURSDAY FOR LSZ243>245-248>251-
264>267.
GALE WARNING UNTIL 7 AM EST /6 AM CST/ WEDNESDAY FOR LSZ162-
240>242-263.
HEAVY FREEZING SPRAY WARNING UNTIL 7 AM EST /6 AM CST/ SATURDAY
FOR LSZ162.
LAKE MICHIGAN...
NONE.
&&
SHORT TERM...07
LONG TERM...SRF
AVIATION...JLB
MARINE...07Hazardous weather outlook, Jan 6, 3:44 PM EST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 344 PM EST TUE JAN 6 2015 MIZ001>005-007-009-013-014-084-071200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-LUCE- GOGEBIC-DELTA-SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON- 344 PM EST TUE JAN 6 2015 /244 PM CST TUE JAN 6 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT LAKE EFFECT SNOW SHOWERS AND BLOWING SNOW WITH LOW VISIBILITIES AT TIMES WILL OCCUR TONIGHT...ESPECIALLY FOR AREAS FAVORED BY NORTHWEST WINDS. SEE THE LATEST WINTER WEATHER MESSAGE FOR COMPLETE DETAILS. ARCTIC AIR...WITH TEMPERATURES WELL BELOW ZERO AND NORTHWEST WINDS...WILL RESULT IN WIND CHILLS AS LOW AS 25 TO 35 DEGREES BELOW ZERO TONIGHT. SEE THE LATEST WINTER WEATHER MESSAGE FOR COMPLETE DETAILS. STRONG NORTHWEST WINDS WILL LEAD TO WAVES UP TO 13 FEET...WHICH WILL RESULT IN BEACH EROSION AND MINOR FLOODING OF LOW LYING AREAS ALONG LAKE SUPERIOR TONIGHT. SEE THE LATEST LAKESHORE FLOOD ADVISORY FOR COMPLETE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIND CHILLS AS LOW AS 25 TO 35 DEGREES BELOW ZERO WILL OCCUR WEDNESDAY MORNING. ADDITIONAL PERIODS OF DANGEROUSLY LOW WIND CHILLS ARE EXPECTED THROUGH LATE THIS WEEK. LAKE EFFECT SNOW SHOWERS AND BLOWING SNOW WITH LOW VISIBILITY AT TIMES WILL DEVELOP WEDNESDAY...ESPECIALLY FOR AREAS FAVORED BY NORTHWEST WINDS. SEE THE LATEST WINTER WEATHER MESSAGE FOR COMPLETE DETAILS. ANOTHER PERIOD OF LIGHT TO MODERATE LAKE EFFECT SNOW IS POSSIBLE THURSDAY NIGHT INTO FRIDAY IN THE NORTHWEST WIND SNOWBELTS. STRONG NORTHWEST WINDS WILL LEAD TO WAVES UP TO 13 FEET...WHICH WILL RESULT IN BEACH EROSION AND MINOR FLOODING OF LOW LYING AREAS ALONG LAKE SUPERIOR WEDNESDAY THROUGH WEDNESDAY NIGHT. SEE THE LATEST LAKESHORE FLOOD ADVISORY FOR COMPLETE DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTER REPORTS OF SNOW...BLOWING SNOW...AND REDUCED VISIBILITY ARE GREATLY APPRECIATED. THE PUBLIC MAY ALSO PROVIDE REPORTS BY USING THE...SUBMIT STORM REPORT...OPTION ON OUR WEB PAGE...OR THROUGH OUR FACEBOOK AND TWITTER PAGES. MIZ006-085-071200- ALGER-NORTHERN SCHOOLCRAFT- 344 PM EST TUE JAN 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT LAKE EFFECT SNOW SHOWERS WILL DEVELOP THROUGH EARLY EVENING AND CONTINUE THROUGH TONIGHT. THE COMBINATION OF THE SNOW AND GUSTY NORTH TO NORTHWEST WINDS WILL LEAD TO THE POSSIBILITY OF SIGNIFICANT BLOWING AND DRIFTING SNOW...ALONG WITH VERY LOW VISIBILITIES AND POSSIBLY WHITEOUT CONDITIONS. SEE THE LATEST WINTER WEATHER MESSAGE FOR COMPLETE DETAILS. ARCTIC AIR...WITH TEMPERATURES WELL BELOW ZERO AND NORTHWEST WINDS WILL RESULT IN WIND CHILLS AS LOW AS 25 BELOW ZERO TONIGHT. SEE THE LATEST WINTER WEATHER MESSAGE FOR COMPLETE DETAILS. THE GUSTY NORTH TO NORTHWEST WINDS WILL PRODUCE WAVES UP TO 15 FEET LATE TONIGHT. THIS MAY LEAD TO MINOR BEACH EROSION OR FLOODING OF LOW-LYING AREAS ALONG THE LAKE SUPERIOR SHORELINE. SEE THE LATEST LAKESHORE FLOOD ADVISORY FOR COMPLETE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIND CHILLS AS LOW AS 25 DEGREES BELOW ZERO WILL OCCUR WEDNESDAY MORNING. PERIODS OF DANGEROUSLY LOW WIND CHILLS ARE EXPECTED THROUGH LATE THIS WEEK. LAKE EFFECT SNOW SHOWERS WILL CONTINUE INTO WEDNESDAY. THE COMBINATION OF THE SNOW AND GUSTY NORTH TO NORTHWEST WINDS WILL LEAD TO THE POSSIBILITY OF SIGNIFICANT BLOWING AND DRIFTING SNOW...ALONG WITH VERY LOW VISIBILITIES. SEE THE LATEST WINTER WEATHER STATEMENT FOR COMPLETE DETAILS. ANOTHER PERIOD OF LIGHT TO MODERATE LAKE EFFECT SNOW IS POSSIBLE THURSDAY NIGHT INTO FRIDAY IN THE NORTHWEST WIND SNOWBELTS. THE GUSTY NORTH TO NORTHWEST WINDS WILL PRODUCE WAVES UP TO 15 FEET WEDNESDAY INTO WEDNESDAY NIGHT. THIS MAY LEAD TO MINOR BEACH EROSION OR FLOODING OF LOW-LYING AREAS ALONG THE LAKE SUPERIOR SHORELINE. SEE THE LATEST LAKESHORE FLOOD ADVISORY FOR COMPLETE DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTER REPORTS OF SNOW...BLOWING SNOW...AND REDUCED VISIBILITY ARE GREATLY APPRECIATED. THE PUBLIC MAY ALSO PROVIDE REPORTS BY USING THE...SUBMIT STORM REPORT...OPTION ON OUR WEB PAGE...OR THROUGH OUR FACEBOOK AND TWITTER PAGES. MIZ010>012-071200- IRON-DICKINSON-MENOMINEE- 244 PM CST TUE JAN 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT ARCTIC AIR AND NORTHWEST WINDS WILL RESULT IN LOW WIND CHILLS AS LOW AS 35 BELOW ZERO TONIGHT. SEE THE LATEST WINTER WEATHER STATEMENT FOR COMPLETE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIND CHILLS AS LOW AS 35 DEGREES BELOW ZERO WILL OCCUR WEDNESDAY MORNING. PERIODS OF DANGEROUSLY LOW WIND CHILLS ARE EXPECTED THROUGH LATE THIS WEEK. ADDITIONAL ADVISORIES OR WARNINGS MAY BE NEEDED THROUGH THE WEEK SO BE SURE TO MONITOR LATER FORECASTS AND STATEMENTS. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-071200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 344 PM EST TUE JAN 6 2015 /244 PM CST TUE JAN 6 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT HEAVY FREEZING SPRAY WILL CONTINUE TONIGHT ACROSS MOST OF LAKE SUPERIOR. NORTHWEST GALES TO 40 KNOTS ARE EXPECTED TONIGHT OVER MUCH OF LAKE SUPERIOR. SEE THE LATEST LAKE SUPERIOR FORECAST AND MARINE WEATHER MESSAGE FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NORTHWEST GALES TO 40 KNOTS ARE EXPECTED INTO WEDNESDAY OVER MUCH OF LAKE SUPERIOR...WITH MORE WEST TO NORTHWEST GALES TO 40 KNOTS EXPECTED THURSDAY NIGHT AND FRIDAY. SEE THE LATEST LAKE SUPERIOR FORECAST AND MARINE WEATHER MESSAGE FOR FURTHER DETAILS. PERIODS OF HEAVY FREEZING SPRAY ARE EXPECTED THROUGH THE WEEK. SEE THE LATEST LAKE SUPERIOR FORECAST AND MARINE WEATHER MESSAGE FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-071200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 344 PM EST TUE JAN 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT NORTHWEST GALE FORCE GUSTS TO 35 KNOTS ARE POSSIBLE TONIGHT. SEE THE LATEST NEARSHORE AND OPEN LAKE FORECASTS FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NORTHWEST GALE FORCE GUSTS TO 35 KNOTS ARE POSSIBLE WEDNESDAY MORNING. SEE THE LATEST NEARSHORE AND OPEN LAKE FORECASTS FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. SRF
In the hours before
Local storm report, Jan 6, 11:35 AM EST, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1135 AM EST TUE JAN 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM SNOW 3 E HOUGHTON 47.12N 88.50W
01/06/2015 M5.0 INCH HOUGHTON MI TRAINED SPOTTER
SNOWFALL RATE AROUND 1.5 TO 2 INCHES PER
HOUR. SNOW DURATION 3 HOURS.
&&
NWS MARQUETTE MI
IRIS SYSTEMLocal storm report, Jan 6, 2:40 PM EST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
240 PM EST TUE JAN 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM SNOW HOUGHTON 47.11N 88.56W
01/06/2015 E6.0 INCH HOUGHTON MI PUBLIC
SOCIAL MEDIA REPORT. SNOW DURATION 7 HOURS.
&&
NWS MARQUETTE MI
IRIS SYSTEMThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 4:51 AM EST | Lake Effect Snow Warning | MQT | Alger, Schoolcraft | 32 hr |
| Jan 6, 4:51 AM EST | Lake Effect Snow Advisory | MQT | Alger, Baraga, Delta, Gogebic, Houghton, Luce and 3 more | 24 days |
| Jan 6, 4:59 AM EST | Lakeshore Flood Advisory | MQT | Alger, Houghton, Keweenaw, Luce, Marquette, Ontonagon | 50 hr |
| Jan 6, 3:56 PM EST | Wind Chill Warning | MQT | Dickinson, Gogebic, Iron | 21 hr |
Nearby
Wind Chill Advisories in Michigan, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.